Skin Lesions because of drugs?
Mar 24, 2004
I am currently taking Combivir and Sustiva and seem to be doing well with no detectable HIV. However, I have about 8 dime to quarter-sized red spots on my upper body which itch and sometimes break and bleed. I went to a dermatologist but he does not seem to know what is causing the spots. Could they be a side effect of the drugs I am taking since they appeared shortly after I began the regime? If so, is there anything I can do to eliminate or treat them? Thanks for any help you can give.
Response from Dr. Conway
A rash can be caused by many things (allergies, eczema, etc...) and a dermatologist should be able to make a diagnosis, even if a biopsy fo them needs to be done.
This being said, a rash could easily be a side effect of the Sustiva, which may occur in up to 10% of cases (although it usually does not break and bleed). If the sores do not cover half your body, are not associated with blisters (unless that is what you mean by break and bleed), and are not associated with systemic symptoms, there is no need to stop the Sustiva. Symptomatic treatment for the rash is a good idea, and it may well improve over time (a number of weeks, usually). The key here is follow up and you need to be very careful if it gets worse....
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Runny Nose Could I Have Acute HIV Infection
- Hairy Tongue After Giving Oral Sex What Are The Chances Of HIV
- Muscle Ache After Masturbation Sign Of HIV AIDS
- Sore On Tongue After Swallowing Precum What Are The Chances Of HIV
- Swollen Glands After Swallowing Cum Worried I Have HIV
- White Bumps After Touching Anus Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.